Jump to content

Photo
Mild to Moderate Acne

Acne After Stopping The Pill

hormones the pill ocp birth control adult acne

3 replies to this topic

#1 obeachbabe21o

obeachbabe21o

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 30-December 13

Posted 30 December 2013 - 01:59 PM

I'm knew to looking for help on forums, but I'm at my wits end.

 

Back in July I decided to stop taking The Pill (I had been on it for 10 years) and decided to have an IUD placed. I was doing fine for a few weeks, and then I started noticing my skin was oiler than usual. I hadn't changed my skin regimen in 7 months and didn't think much of it. Then, the break outs started little by little. At this point, almost 6 months after stopping The Pill, my face, neck, chest, and back is just being destroyed with acne. It varies from blackheads, to whiteheads, to cystic. It's just all over the place. I thought that after a few months it would back off, but it's only gotten worse. I've spent so much money on different products with no success.

 

Just to give you an idea: I used clarisonic's acne brush along with their acne cleanser. I've used every Peter Thomas Roth acne treatment you can buy. I tried Boscia's acne treatment. I am now using Dr. Dennis Gross all-in-one cleanser and toner along with the alpha beta peels. Needless to say, it's been a very expensive 5 months.

 

I currently don't have health insurance, so I can't afford to go to a dermatologist. I have several friends who are residents and physicians, but none of them are dermatologists. I am trying to get an idea of what prescription options are other there, whether topical retinoids, antibiotics, or even oral antibiotics, to help me. I'm 30 and my face, neck, chest, and back have never looked worse. I look like a teenage boy going through puberty. It's disgusting and humiliating. 

 

If anyone has had a similar experience, and had any sort of success with any prescription treatments, please let me know so I can forward the information and have my friends research it for me.

 

thanks.



#2 behappybeclean

behappybeclean

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 02-December 13

Posted 03 January 2014 - 04:11 PM

I feel your pain because I've been there. 3.5 months after I stopped OTC Lo I developed acne for the first time. I was on it for about 4 years. The acne was on my cheeks and jawline, SO awful, mostly cystic, very painful, nothing seemed to help.

 

Since this started after you changed your birth control, it's probably internal, so you're limited with what external products will help. Even though money is tight, tons of naturopathic doctors operate on sliding fees. In my experience they're also more willing to give you a payment plan than a regular doctor's office. They have a totally different mindset. Getting blood work done by a naturopath is what saved my skin. I figured out what I needed, internally and externally, and stopped wasting $ on things that weren't helping. Your body may be reacting to the internal changes, and blood tests eliminate the guesswork.

 

In the meantime, a high-quality spearmint tea and a low-glycemic (NO added sugar unless it's from fruit, small amounts of starch are fine), low-omega-6, gluten-free diet helped balance my hormones and decrease my acne. Stress is also a bigger factor than we realize. Stress can turn moderate acne into inflamed, cystic acne. Take an hour a day to do something physical to relax...working out, yoga, taking a walk or whatever you like. Breathe and enjoy each minute. It really will reduce inflammation on the skin.

 

As for products, be gentle on your face. Harsh products like the clarisonic can turn moderate acne to severe acne. I made the same mistake. :( I've had lots of success with Everyday Coconuts cleansing face wash which contains neem and other anti-inflammatory/anti bacterial/anti fungal ingredients. Your back skin can handle more, so try something with salicylic acid or glycolic acid. I like Derma-E's vitamin a & glycolic wash. 

 

I wish you all the best. I've been there. Keep at it, have faith in your body's ability to heal, and you will get through this.



#3 Kim28

Kim28

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 397
    Likes: 108
About Me
  • Joined: 10-November 13

Posted 03 January 2014 - 05:43 PM

Can you have the IUD removed and go back with the pill? My issues always return when I go off the pill (did so to have kids), and only resolved back on it. This is not uncommon at all - many people find that they have significantly more issues with acne once they stop taking the pill. Probably not what you wanted to hear, but I'm curious as to why you would want to avoid the pill if it was keeping everything under control. Topicals and supplements can be a long road with unpredictable results. Most people would be grateful to be able to draw such an obvious link - i.e. to know what has caused their acne. I don't know much about IUDs, though, maybe removal is not an option? Best of luck.



#4 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,153
    Gallery Images: 10
    Blog Entries: 4
    Likes: 465
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 03 January 2014 - 05:56 PM

Coming off the pill after such a long time was bound to send your hormones out of whack.  The IUD may also be aggravating things so you may want to consider having it removed.  With acne that is primarily hormonal, you have to fix things from the inside.  Green Gables is a great member on our site that can offer insightful information that may help your cause.

 

As for topicals, have you tried The Regimen from this site?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users